MAUDE Adverse Event Report: ZIMMERSWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMERSWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 01.00121.000
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision surgery approximately nine years after the initial implantation due to osteolysis and loosening of the implant.Due diligence is in progress for this complaint; to date what additional information that was received has been mentioned in this report, no product has been received yet.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: versys 32mm (+7) 12/14 taper; item# 8018-32-14; lot# 62516810.Trilogy liner std 32mm id for 56mm od shell; item# 6305-56-32; lot# 62621308.Initial reporter country- foreign: australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.A radiograph was provided and reviewed by a radiologist who confirmed that there were no obvious periprosthetic lucencies/osteolysis.The operational report was provided and reviewed by a health care professional.Findings as follows: ¿ loose femoral left hip prosthesis ¿ femoral component and liner exchanged ¿ spinal/sedation ¿ previous incision utilized, no evidence of infection, samples sent to path ¿ no wear to liner ¿ femoral component loose and extracted with minor greater trochanter tip fracture cable to calcar prophylactically ¿ after components placed noted calcar fracture despite prophylactic cable, no distal extension, component stable ¿ wbat (weight bearing as tolerated).With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent revision of initial left total hip arthroplasty, approximately nine years after the initial implantation due to osteolysis and loosening.During the procedure noted femoral component loose and greater trochanter and calcar fracture while explanting and implanting new stem, despite cerclage cable being place prophylactically.Attempts have been made and no further information has been provided.

Brand Name
ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMERSWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16512573
Report Number0009613350-2023-00108
Device Sequence Number20412125
Product Code LZO
UDI-Device Identifier00889024590458
UDI-Public(01)00889024590458(17)150228(10)2546573
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2015
Device Model Number01.00121.000
Device Catalogue Number0100121000
Device Lot Number2546573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale